Page 2 of 13 FirstFirst 123412 ... LastLast
Results 11 to 20 of 123

Thread: Ever increasing venlafaxine, plus mirtazapine

  1. #11
    Join Date
    May 2017
    Posts
    379

    Re: Ever increasing venlafaxine, plus mirtazapine

    Yes early days for me I'm 3 days into starting Ven @75mg so I think the plan is to get on the ven and reduce/come off the Mirt. I am the opposite to you, I start to feel better around 5pm into evening but suffer first thing. The only side effect so far on the Ven is I feel kind of wired am, on edge, its hard to explain really. The weight thing is about self control but the mirt munchies get so intense I can't stop myself eating junk about an hour after taking it, can't blame Mirt for this but it turns me into a piggy its very much like the munchies you get after smoking weed, I smoked it many year ago but don't touch it now., im in a mess already so touching alcohol or weed would be a very bad idea.

    Onwards and upwards take care.

  2. #12
    Join Date
    Mar 2007
    Posts
    1,634

    Re: Ever increasing venlafaxine, plus mirtazapine

    Thanks Maca.

    I've slowed down on how often I'm taking the mirtazapine, mainly because I've not needed it so much as my sleep has improved. I have also quite literally locked away snack foods and allow myself a certain amount only!

    Funny isn't it how we're getting our symptoms at opposite ends of the day. I'm sorry you're feeling on edge with Ven. I will head over to your post, but wanted to respond here too as appreciate you taking the time to reply.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  3. #13
    Join Date
    May 2017
    Posts
    379

    Re: Ever increasing venlafaxine, plus mirtazapine

    Yes lets keep switching between posts 😀 I will pop in to see you and you can come visit me on my post.

  4. #14
    Join Date
    Mar 2007
    Posts
    1,634

    Re: Ever increasing venlafaxine, plus mirtazapine

    Quote Originally Posted by Maca44 View Post
    Yes lets keep switching between posts  I will pop in to see you and you can come visit me on my post.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  5. #15
    Join Date
    May 2017
    Posts
    379

    Re: Ever increasing venlafaxine, plus mirtazapine

    Try again keep deleting posts.

    I think the Mirt will work better for sleep if only taken now and then. I remember my first dose knocked my right out and I felt drunk the next day.

  6. #16
    Join Date
    Mar 2007
    Posts
    1,634

    Re: Ever increasing venlafaxine, plus mirtazapine

    Same for me. The first dose was so effective it scared me and I felt exhausted the next day. Luckily that has got better.

    I've been back to the psych who wants me to take the mirtazapine every day now, because he thinks it will help my mood. Still just 7.5mg, and continuing with 225 venlafaxine. I asked about trazodone and he said he prescribes it a lot but he thinks mirtazapine is better for me. He thinks I'm improving but still have a way to go, which I guess I agree with. I'll see him again in a few weeks.

    Onwards and upwards, hopefully
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  7. #17
    Join Date
    May 2017
    Posts
    379

    Re: Ever increasing venlafaxine, plus mirtazapine

    The lower dose of Mirt makes me feel more sedated/sleepy but the 30mg not so much. I am thinking that Ven & 15mg or 7.5mg of Mirt might also work well for me. Always hoping some combination will hit the sweet spot.

  8. #18
    Join Date
    Mar 2007
    Posts
    1,634

    Re: Ever increasing venlafaxine, plus mirtazapine

    Yes maybe that's an option you could speak to your GP about? I'd never heard of them in combination but seems several people take both. It's interesting that the lower dose mirtazapine seems to be more sedating and I'm not sure why that is. I don't know if you go even lower than 7.5mg, whether that effect is even stronger.
    __________________
    'If you're going through hell, keep going' (Winston Churchill)

  9. #19
    Join Date
    May 2017
    Posts
    379

    Re: Ever increasing venlafaxine, plus mirtazapine

    Quote Originally Posted by Dying_Swan View Post
    Yes maybe that's an option you could speak to your GP about? I'd never heard of them in combination but seems several people take both. It's interesting that the lower dose mirtazapine seems to be more sedating and I'm not sure why that is. I don't know if you go even lower than 7.5mg, whether that effect is even stronger.
    I know it acts differently at higher doses but don't know the technicality of it but sure someone here does. How are you getting on ?.

  10. #20
    Join Date
    Jan 2017
    Posts
    2,079

    Re: Ever increasing venlafaxine, plus mirtazapine

    Quote Originally Posted by Maca44 View Post
    I know it acts differently at higher doses
    Mirtazapine is mostly a very potent antihistamine at low doses blocking histamine H1 receptors which produces most of the sedation. It is also an antagonist (blocker) of serotonin 5-HT2a and 5-HT2c receptors which lengthens REM and slow brain sleep duration. At higher doses it enhances noradrenaline, aka norepinephrine, neurotransmission which is activating. The higher the dose the more activating it becomes.

Page 2 of 13 FirstFirst 123412 ... LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Venlafaxine and Mirtazapine anyone?
    By sammie13s in forum Effexor / Venlafaxine
    Replies: 4
    Last Post: 06-08-18, 23:20
  2. mirtazapine INCREASING anxiety?
    By melfish in forum Mirtazapine /Zispin
    Replies: 7
    Last Post: 18-09-17, 06:43

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •